Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 4, 2011, 2:57 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 4, 2011, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 2:57 AM CDT (07:57 UTC)
- In effect from
- May 4, 2011, 11:00 AM CDT
- Expired
- May 4, 2011, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4098 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS84 KAMA 040757 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 257 AM CDT WED MAY 4 2011 OKZ001>003-TXZ001>020-042100- /O.UPG.KAMA.FW.A.0022.110504T1700Z-110505T0000Z/ /O.NEW.KAMA.FW.W.0024.110504T1600Z-110505T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 257 AM CDT WED MAY 4 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY LATE MORNING TODAY WITH HIGHER GUSTS DURING THE AFTERNOON HOURS. A WIND SHIFT TO THE NORTH AND NORTHEAST CAN BE EXPECTED DURING THE EARLY EVENING HOURS AS A COLD FRONT PUSHES THROUGH THE NORTHWEST SECTION OF THE PANHANDLES. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 15 PERCENT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DURING THE AFTERNOON HOURS TODAY. * TIMING: THE ONSET OF CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR BETWEEN 10 AM AND NOON TODAY AND CONTINUE INTO THE EARLY AND MID EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND SHIFT BETWEEN 7 PM AND 10 PM THIS EVENING ACROSS THE NORTHWEST PANHANDLES. WITH WINDS ABRUBTLY CHANGING IN BOTH DIRECTION AND SPEED...A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A MAJORITY OF FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
237 WWUS84 KAMA 041650 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1150 AM CDT WED MAY 4 2011 OKZ001>003-TXZ001>020-050300- /O.CON.KAMA.FW.W.0024.000000T0000Z-110505T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1150 AM CDT WED MAY 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. A WIND SHIFT TO THE NORTH CAN BE EXPECTED DURING THE EARLY EVENING HOURS ACROSS THE NORTHWEST PANHANDLES AS A COLD FRONT PUSHES THROUGH. THIS FRONT WILL THEN CONTINUE TO PUSH SOUTHEAST THROUGH THE REMAINDER OF THE PANHANDLES LATE THIS EVENING AND OVERNIGHT. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED ACROSS ALL OF THE PANHANDLES THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE MID EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND SHIFT BETWEEN 6 PM AND 10 PM THIS EVENING ACROSS THE NORTHWEST PANHANDLES...WITH THIS FRONT THEN PROGRESSING STEADILY SOUTHEAST ACROSS THE REST OF THE PANHANDLES LATE THIS EVENING AND OVERNIGHT. WITH WINDS ABRUPTLY CHANGING IN BOTH DIRECTION AND SPEED...A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A MAJORITY OF FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
919 WWUS84 KAMA 042040 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT WED MAY 4 2011 OKZ001>003-TXZ001>020-050300- /O.CON.KAMA.FW.W.0024.000000T0000Z-110505T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 340 PM CDT WED MAY 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. A WIND SHIFT TO THE NORTH CAN BE EXPECTED DURING THE EARLY EVENING HOURS ACROSS THE NORTHWEST PANHANDLES AS A COLD FRONT PUSHES THROUGH. THIS FRONT WILL THEN CONTINUE TO PUSH SOUTHEAST THROUGH THE REMAINDER OF THE PANHANDLES LATE THIS EVENING AND OVERNIGHT. NORTH WINDS WILL BE GUSTY FOR A COUPLE OF HOURS FOLLOWING THE FRONTAL PASSAGE...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS TO AROUND 40 MPH EXPECTED. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED ACROSS ALL OF THE PANHANDLES THROUGH EARLY THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE MID EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND SHIFT BETWEEN 6 PM AND 10 PM THIS EVENING ACROSS THE NORTHWEST PANHANDLES...WITH THIS FRONT THEN PROGRESSING STEADILY SOUTHEAST ACROSS THE REST OF THE PANHANDLES LATE THIS EVENING AND OVERNIGHT. WITH WINDS ABRUPTLY CHANGING IN BOTH DIRECTION AND SPEED...A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A MAJORITY OF FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 2:43 AM CDT, 14 minutes earlier.
Area forecast discussion, May 4, 2:43 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
243 AM CDT WED MAY 4 2011
.DISCUSSION...
WARM...WINDY AND DRY TODAY AS SURFACE LOW OVER SOUTHEASTERN COLORADO
AND ASSOCIATED SURFACE TROUGH ACROSS EASTERN NEW MEXICO DEEPENS. THIS
WILL RESULT IN SOUTHWESTERLY WINDS IN THE WINDY CATEGORY AND COULD BE
CLOSE TO WIND ADVISORY CRITERIA...BUT FEEL THAT IT SHOULD REMAIN
BELOW CRITERIA TODAY. COLD FRONT TO ENTER THE NORTHWEST SECTIONS OF
THE FORECAST AREA THIS EVENING AFTER 00Z THURSDAY AND THEN PUSH
SOUTHEAST ACROSS THE REMAINDER OF THE PANHANDLES OVERNIGHT TONIGHT.
WINDS WILL BECOME NORTH TO NORTHEAST BEHIND THE FRONT WITH ONLY
SLIGHTLY COOLER CONDITIONS FOR THURSDAY. A QUICK WARMUP AGAIN BY
FRIDAY AS WINDS VEER BACK AROUND TO THE SOUTHWEST AGAIN AND BECOME
BREEZY TO WINDY. WARM AND CONTINUED DRY INTO THE UPCOMING WEEKEND
WITH ABOVE NORMAL TEMPS. GFS HINTING AT POSSIBLE PRECIP TOWARD THE
MIDDLE OF NEXT WEEK...HOWEVER THE ECMWF NOT AS AGGRESSIVE WITH PRECIP
AS THE GFS. WILL KEEP POPS BELOW SLIGHT CHANCE ATTM IN THE GRIDS FOR
NEXT WEDNESDAY ATTM.
SCHNEIDER
&&
.FIRE WEATHER...
SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN COLORADO WILL DEEPEN
TODAY AS SURFACE TROUGH REMAINS WEST OF THE PANHANDLES ACROSS THE
EASTERN PLAINS OF NEW MEXICO. SURFACE PRESSURE GRADIENT WILL TIGHTEN
UP BY LATE MORNING TODAY ALLOWING FOR THE DOWNSLOPING SOUTHWESTERLY
WINDS TO INCREASE TO AROUND 20 TO 30 MPH WITH HIGHER GUSTS BY MIDDAY
TODAY. THE DRIER DOWNSLOPING WINDS WILL ALSO CAUSE THE RH VALUES TO
PLUMMET INTO THE 5 TO 15 PERCENT RANGE THIS AFTERNOON. CRITICAL FIRE
WEATHER CONDITIONS LIKELY TODAY ACROSS ALL OF THE FORECAST AREA AND
WILL DEFINITELY UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR ALL OF THE FORECAST AREA FROM 16Z TODAY UNTIL 03Z THURSDAY. COLD
FRONT PUSHING INTO THE NORTHWEST SECTIONS OF THE PANHANDLES WILL
CREATE WIND SHIFT PROBLEMS TO THE NORTH AND NORTHEAST 15 TO 30 MPH
WITH HIGHER GUSTS BETWEEN 00Z AND 03Z THURSDAY...AND THEN ACROSS THE
REMAINDER OF THE PANHANDLES OVERNIGHT TONIGHT. ON THURSDAY...ELEVATED
FIRE WEATHER CONDITIONS WILL BE VERY MARGINAL AS THE STRONGEST WINDS
WILL BE IN THE MORNING HOURS WHEN THE RH VALUES WILL BE THE HIGHEST.
THERE COULD POSSIBLY BE A BRIEF WINDOW DURING THE AFTERNOON THURSDAY
WHEN THE RH VALUES FALL TO AROUND 20 PERCENT AND THE 20 FOOT WIND
SPEEDS ARE AROUND 15 TO 20 MPH. WILL HOLD OFF MENTIONING ELEVATED
FIRE WEATHER CONDITIONS ATTM FOR THURSDAY AS CONFIDENCE LOW. ON
FRIDAY...CONFIDENCE HIGHER ABOUT ELEVATED FIRE WEATHER CONDITIONS
ACROSS ALL OF THE PANHANDLES AS WINDS RETURN TO DOWNSLOPING
SOUTHWESTERLY 15 TO 20 MPH WITH HIGHER GUSTS AND RH VALUES FALL TO
AROUND 10 TO 20 PERCENT. WILL MENTION ELEVATED FIRE WEATHER
CONDITIONS FOR FRIDAY ACROSS ALL OF THE PANHANDLES. FOR THE UPCOMING
WEEKEND INTO EARLY NEXT WEEK...CONFIDENCE TOO LOW TO MENTION ANY FIRE
WEATHER CONCERNS ATTM.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 79 42 73 45 85 / 0 0 0 0 0
BEAVER OK 80 43 73 42 86 / 0 0 0 0 0
BOISE CITY OK 80 39 72 42 84 / 0 0 0 0 0
BORGER TX 80 46 76 49 86 / 0 0 0 0 0
BOYS RANCH TX 81 41 73 45 87 / 0 0 0 0 0
CANYON TX 79 41 73 44 86 / 0 0 0 0 0
CLARENDON TX 79 46 75 46 86 / 0 0 0 0 0
DALHART TX 81 39 72 39 85 / 0 0 0 0 0
GUYMON OK 82 41 75 44 87 / 0 0 0 0 0
HEREFORD TX 81 40 73 43 86 / 0 0 0 0 0
LIPSCOMB TX 79 43 74 41 84 / 0 0 0 0 0
PAMPA TX 75 46 74 45 83 / 0 0 0 0 0
SHAMROCK TX 80 45 76 46 85 / 0 0 0 0 0
WELLINGTON TX 82 47 76 48 86 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
16/11Hazardous weather outlook, May 3, 3:21 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT TUE MAY 3 2011 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 321 PM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED AREAWIDE ON WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FROM NOON THROUGH 7 PM CDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES ON WEDNESDAY. KB
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.